MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Septic Shock (2068)
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled: endoscopic ultrasound-guided hepaticogastrostomy versus hepaticogastrostomy with antegrade stenting for malignant distal biliary obstruction." literature summary: recurrent biliary obstruction (rbo) is a possible complication of endoscopic ultrasound-guided hepaticogastrostomy (eus-hgs) in patients with malignant distal biliary obstruction (mdbo).Methods: we retrospectively evaluated consecutive patients who underwent eus-hgs or hgas.The trbo, overall survival (os), and adverse event (ae) rate were compared between the groups.Results: this study included 96 patients (eus-hgs, n = 58; hgas, n = 38).There was a significant difference in the cause of endoscopic retrograde cholangiopancreatography failure and the hgs stent type between the groups.Conclusions: endoscopic ultrasound-guided hepaticogastrostomy prolonged the trbo compared with eus-hgs for biliary drainage in patients with mdbo.Type of adverse events/number of patients: recurrent biliary obstruction - 20 patients.Peritonitis - 5 patients.Cholangitis - 2 patients.Pancreatitis - 5 patients.Bleeding - 2 patients.Death 10 days after onset of septic shock - 1 patients.Pseudoaneurysm - 2 patients.Death in the follow up - 97 patients (not reportable).Na-u200h-8019s was selected because a 19-gauge version of the ez shot 3 plus was used.This article includes 6 complaints as follows: (b)(6) :na-u200h-8019s (septic shock/death).(b)(6) :na-u200h-8019s (for adverse events only).(b)(6) :gf-uct260 (septic shock/death).(b)(6):gf-uct260 (for adverse events only).(b)(6):jf-260v (septic shock/death).(b)(6) :jf-260v (for adverse events only).This report is 1 of 6 for (b)(6) :na-u200h-8019s for the death of 1 patient 10 days after onset of septic shock.
 
Event or Problem Description
The author provided additional information: the olympus serial/lot numbers are unknown.The adverse events and deaths were not cause or contributed by an olympus device.The adverse events and deaths are attributed to an exacerbation of the disease.The device is not available for return.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author and the legal manufacturer's investigation.New information added to the following fields: h6, h10.The device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation.No malfunctions were reported.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15294373
Report Number9614641-2022-00207
Device Sequence Number12338269
Product Code FCG
UDI-Device Identifier04953170380440
UDI-Public04953170380440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8019S
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SERIAL: (B)(6)
Outcome Attributed to Adverse Event Other; Death;
Patient SexUnknown